Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 192, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2002, 2:08 PM CDT for Holmes County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2002, 2:08 PM CDT (19:08 UTC)
- Expired
- May 26, 2002, 2:55 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Holmes County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 261908
SVRJAN
MSC051-261955-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN MAY 26 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 255 PM CDT
* AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER AND JUST WEST OF LEXINGTON...OR ABOUT
15 MILES WEST OF DURANT...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR LEXINGTON AT 220 PM CDT
BE NEAR WEST AT 255 PM CDT
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3316 9026 3299 9018 3300 8990 3321 8977
3330 8999What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:20 AM CDT, 9 hours 48 minutes earlier.
Area forecast discussion, May 26, 4:20 AM CDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 420 AM CDT SUN MAY 26 2002 WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST. EXPECT ISOLATED AFTERNOON AND EVENING CONVECTION TO CONTINUE THROUGH THE WEEK. DEWPOINTS SHOULD REMAIN THE MID 60S...WITH A FEW BREAKS IN THE CLOUDS AND THE SHORTWAVE SHOULD MOVING THROUGH THE AREA TODAY...MORE AFTERNOON/EVENING THUNDERSTORMS SHOULD DEVELOP. META HAS ANOTHER WAVE APPROACHING THE AREA TUESDAY AFTERNOON WITH ACTIVITY MOVING IN AHEAD OF IT...AND WIDESPREAD CONVECTIVE PRECIP. THE AVN SHOWS MORE DEVELOPMENT WEDNESDAY NIGHT/THURSDAY AS A FRONT/SHORTWAVE MOVES THROUGH. ADJUSTED WINDS AND TEMPS...GUIDANCE HAS MOST AREAS NEAR 90 FOR THE NEXT TWO DAYS AND MID 80S THROUGH FRIDAY. FOR THE EXTENDED...WILL CONTINUE PREVIOUS FORECAST. THE AVN SHOWS ANOTHER FRONT WITH LIGHT QPF FOR FRIDAY AND SATURDAY. THE RAIN SHOULD MOVE OUT BY SUNDAY. ADJUSTED TEMPS TO SHOW WARMING THROUGH THE WEEKEND. THANKS SHV JAN 089/067 088/067 088 222 MEI 089/066 087/066 088 222 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Local storm report, May 26, 12:19 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM 2N CLINTON MS 0.75 INCH HAIL
05/26/02 HINDS DIME TO BEEBEE SIZE HAIL
REPORTED BY HAM OPERATOR
AND EOCLocal storm report, May 26, 12:50 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 1E BOLTON MS 0.75 INCH HAIL
05/26/02 HINDS DIME SIZE HAIL AND
TORRENTIAL RAINS ON I-20
REPORTED BY HAM RADIO
OPERATORThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:01 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 29 min |
| May 26, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 59 min |
| May 26, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.